MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930040
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, and weight, were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.(b)(6).[conclusion]: the event was reported via the (b)(6) study, the (b)(6) female patient with a history of hydrocephalus presented with a subarachnoid hemorrhage (hunt & hess grade 2) and subsequently underwent coil embolization of a ruptured posterior inferior cerebellar artery (pica) aneurysm on (b)(6) 2020.Immediate pre-procedure angiography revealed a left pica bifurcation aneurysm with the following dimensions: height 5.0mm, dome 3.3mm, maximum aneurysm diameter 5.0mm, neck size 2.3mm, and dome-to-neck ratio 1.4mm.The parent vessel diameter was 3.0mm.The patient subsequently underwent coil embolization and the following coils were delivered and implanted via the phenom¿ 17 microcatheter (medtronic): one 3mm x 4cm galaxy g3 mini (glm930040 / l12914), one 2mm x 6cm galaxy g3 mini (glm920060 / l11063), and one 1mm x 4cm galaxy g3 mini (glm910040 / l11000).In the opinion of the investigator, the treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 24%.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was due to ¿risk to lose the access¿ and ¿satisfying aneurysm protection¿.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020 with modified rankin scale (mrs) score of 0.She was seen in the clinic on (b)(6) 2020 for the 180-day (6-month) follow-up visit.Digital subtraction angiography (dsa) demonstrated class iiib: residual aneurysm with contrast along aneurysm wall.Therefore, the patient underwent retreatment of the target aneurysm with a flow diverter on (b)(6) 2020.Mrs score was 0.Additional information was received on 09 october 2020 indicated that an optimal aneurysm occlusion was not reached during the index procedure due to the use of galaxy g3 coils.They were reportedly ¿too stiff¿ and the galaxy g3 mini coils ¿have very low volume¿ resulting in low packing densities.The ¿unusual minimal¿ coil compaction prompted the need for aneurysm retreatment.Modified information was received on 13 october 2020.The modified raymond-roy classification for the target aneurysm following treatment was class i: complete obliteration.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l12914) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It can occur over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.Since the alleged coil compaction with aneurysm recanalization necessitated re-treatment to prevent further injury or complications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00452, 3008114965-2020-00453, and 3008114965-2020-00454.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, the (b)(6) female patient with a history of hydrocephalus presented with a subarachnoid hemorrhage (hunt & hess grade 2) and subsequently underwent coil embolization of a ruptured posterior inferior cerebellar artery (pica) aneurysm on (b)(6) 2020.Immediate pre-procedure angiography revealed a left pica bifurcation aneurysm with the following dimensions: height 5.0mm, dome 3.3mm, maximum aneurysm diameter 5.0mm, neck size 2.3mm, and dome-to-neck ratio 1.4mm.The parent vessel diameter was 3.0mm.The patient subsequently underwent coil embolization and the following coils were delivered and implanted via the phenom¿ 17 microcatheter (medtronic): one 3mm x 4cm galaxy g3 mini (glm930040 / l12914), one 2mm x 6cm galaxy g3 mini (glm920060 / l11063), and one 1mm x 4cm galaxy g3 mini (glm910040 / l11000).In the opinion of the investigator, the treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 24%.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was due to ¿risk to lose the access¿ and ¿satisfying aneurysm protection¿.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020 with modified rankin scale (mrs) score of 0.She was seen in the clinic on (b)(6) 2020 for the 180-day (6-month) follow-up visit.Digital subtraction angiography (dsa) demonstrated class iiib: residual aneurysm with contrast along aneurysm wall.Therefore, the patient underwent retreatment of the target aneurysm with a flow diverter on (b)(6) 2020.Mrs score was 0.Additional information was received on 09 october 2020 indicated that an optimal aneurysm occlusion was not reached during the index procedure due to the use of galaxy g3 coils.They were reportedly ¿too stiff¿ and the galaxy g3 mini coils ¿have very low volume¿ resulting in low packing densities.The ¿unusual minimal¿ coil compaction prompted the need for aneurysm retreatment.Modified information was received on 13 october 2020.The modified raymond-roy classification for the target aneurysm following treatment was class i: complete obliteration.

Brand Name
GALAXY G3 MINI 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10729232
Report Number3008114965-2020-00452
Device Sequence Number3061038
Product Code KRD
UDI-Device Identifier10886704080329
UDI-Public10886704080329
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGLM930040
Device Catalogue NumberGLM930040
Device Lot NumberL12914
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR